Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 2, 2007, 12:57 AM EST for Lexington County, South Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2007, 12:57 AM EST (05:57 UTC)
- Expired
- Mar 2, 2007, 2:00 AM EST
- In force
- 63 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:27 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 020558 SVRCAE SCC063-020700- /O.NEW.KCAE.SV.W.0008.070302T0557Z-070302T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1257 AM EST FRI MAR 2 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 200 AM EST * AT 1251 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS NEAR THE LEXINGTON AND SALUDA COUNTY LINE. SOME OF THE THUNDERSTORMS WERE LIKELY SEVERE WITH WIND GUSTS NEAR 60 MPH. THE STORMS WERE MOVING NORTHEAST NEAR 50 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE BATESBURG-LEESVILLE AND GILBERT. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL OF A HOUSE OR OTHER STURDY STRUCTURE IF A TORNADO IS SPOTTED. PEOPLE IN THE PATH OF THIS SEVERE THUNDERSTORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. SEEK SHELTER INDOORS AWAY FROM WINDOWS AND DOORS UNTIL THE STORM PASSES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3383 8164 3368 8124 3406 8109 3414 8143 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:33 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 1, 8:33 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
833 PM EST THU MAR 1 2007
.UPDATE...
LATEST CONFERENCE CALL WITH SPC COMBINED WITH CURRENT SURFACE
ANALYSIS AND HISTORY OF SEVERE/TORNADIC THUNDERSTORMS HAS RESULTED
IN THE ISSUANCE OF A NEW TORNADO WATCH FOR THE ENTIRE CWA (TORNADO
WATCH 049 VALID THROUGH 10Z/5 AM). CURRENT CAE WSR-88D SHOWS
STRONG STORMS MOVING INTO THE CSRA WITH MORE STORMS EXPECTED OVER
THE NEXT SEVERAL HOURS...AS WELL AS EXPANDING INTO THE MIDLANDS.
THREAT OF SEVERAL WEATHER WILL CONTINUE THROUGH THE NIGHT WITH THE
GREATEST THREAT OF SEVERE THUNDERSTORMS THROUGH ABOUT 3 AM. STAY
TUNED FOR FURTHER UPDATES...UPDATE ALREADY OUT.
&&
.PREV DISCUSSION...
/ISSUED 646 PM EST THU MAR 1 2007/
AVIATION /00Z-24Z/...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MOVING THROUGH THE AREA THIS
EVENING. CONTINUED THREAT OF SEVERE THUNDERSTORMS DURING TAF PERIOD
WITH MOST SIGNIFICANT THREAT 04Z-08Z. WINDS GUSTY...AND WILL SEE
HIGHER GUSTS IN AND AROUND THUNDERSTORMS. CIGS/VSBYS WILL VARY FROM
MVFR TO IFR AS THE SHOWERS AND THUNDERSTORMS MOVE THROUGH. MVFR
CEILINGS TO PERSIST THROUGH SUNRISE AND THEN CONDITIONS WILL
IMPROVE.VFR CONDITIONS AFTER 12Z WITH WINDS SHIFTING TO THE WEST.
PREV DISCUSSION... /ISSUED 202 PM EST THU MAR 1 2007/
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
VERY FEW CHANGES NEEDED TO GOING FORECAST. MAIN SHORT TERM CONCERN
IS THREAT FOR SEVERE WEATHER THROUGH TONIGHT. LATEST SURFACE
ANALYSIS INDICATES WARM FRONT STRETCHING ACROSS THE CENTRAL FORECAST
AREA (FA)...MOVING NORTH. LEADING EDGE OF PRECIPITATION CURRENTLY
MOVING ACROSS PORTIONS OF THE FA IS MAINLY ELEVATED IN NATURE WITH
LITTLE LIGHTNING ACTIVITY. IN SITU WEDGE JUST TO OUR NORTH. BREEZY
CONDITIONS DEVELOPING ACROSS OUR SOUTHERN FA. WILL EXPECT THE
WEDGE BOUNDARY/WARM FRONT TO MAKE GRADUAL PROGRESS NORTH THIS
AFTERNOON...AND ALLOW WINDS TO INCREASE ACROSS THE NORTHERN
COUNTIES AS WELL BY LATE DAY. WILL MAINTAIN LAKE WIND ADVISORY. THE
MAIN SEVERE THREAT WILL BE A LITTLE LATER TODAY THROUGH ABOUT
06Z...WHEN A BATCH OF CONVECTIVE ACTIVITY DEVELOPING TO OUR SW
RIDES NW INTO OUR FA. INSTABILITIES WILL INCREASE OVER OUR FA IN
THE WARM SECTOR SOUTH OF THE WARM FRONT...AND WILL COINCIDE WITH
STRONG LOW LEVEL JET AND SHEAR. CURRENT TORNADO WATCH IN EFFECT
FOR OUR WESTERNMOST FA UNTIL 9PM. WILL EXPECT OTHER WATCHES TO BE
ISSUED FARTHER EAST LATER THIS AFTERNOON OR EVENING. MAIN COLD
FRONT WILL MOVE THROUGH LATE TONIGHT AND EARLY FRIDAY MORNING...ENDING
THE PRECIPITATION. WINDS WILL GRADUALLY DECREASE AFTER FRONTAL
PASSAGE FRIDAY MORNING. WILL CONTINUE TO LET LAKE WIND ADVISORY
EXPIRE AT 1PM FRI.
LONG TERM /SATURDAY THROUGH THURSDAY/...
NO SIGNIFICANT CHANGES REQUIRED. UPPER TROUGH TO AMPLIFY OVER THE
EASTERN US SATURDAY THROUGH MONDAY AS A SERIES OF UPPER DISTURBANCES
ROLL BY. A DRY COLD FRONT WILL PASS THROUGH EARLY SUNDAY...AND COOL
THINGS DOWN A TAD. HIGH PRESSURE TO BUILD IN MONDAY AND TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Mar 1, 4:38 PM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 438 PM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020929- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 438 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE FORECAST AREA. ALTHOUGH DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE PRIMARY THREAT...ISOLATED TORNADOES AND LARGE HAIL WILL ALSO REMAIN POSSIBLE. PERSONS IN AND AROUND THE MIDLANDS OF SOUTH CAROLINA...ALONG THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA...SHOULD REMAIN ALERT TONIGHT FOR RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MORE THAN LIKELY BE REQUIRED AT SOME POINT OVERNIGHT.
In the hours before
Local storm report, Mar 1, 9:15 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
915 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG THOMSON 33.47N 82.50W
03/01/2007 MCDUFFIE GA AMATEUR RADIO
TREE DOWN AND ON HOUSE ON MARTIN LUTHER KING DRIVE. POWER
OUT AND TREES DOWN ON HIGHWAY 150 AT THOMSON.
&&
DSSpecial weather statement, Mar 1, 9:19 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 919 PM EST THU MAR 1 2007 SCZ016-022-029-020245- CHESTERFIELD-KERSHAW-LEE- 919 PM EST THU MAR 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING EASTERN CHESTERFIELD...EASTERN KERSHAW...AND NORTHERN LEE COUNTIES... AT 917 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BISHOPVILLE...MOVING NORTHEAST AT 55 MPH. PEOPLE IN EASTERN CHESTERFIELD...EASTERN KERSHAW AND NORTHWESTERN LEE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 30 TO 40 MPH MAY BE ENCOUNTERED WITH THIS STORM. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 5 AM FRIDAY MORNING.
Local storm report, Mar 1, 9:58 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
958 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG THOMSON 33.47N 82.50W
03/01/2007 MCDUFFIE GA AIRPLANE PILOT
POSSIBLE TORNADO. HOUSES DAMAGED...ALONG WITH TREES AND
POWER LINES DOWN NEAR THE INTERSECTION OF GA 150 AND
DALLAS DRIVE. STRUCTURAL DAMAGE NEAR THE INTERSECTION OF
GA 150 AND OLD WASHINGTON ROAD. NUMEROUS TREES DOWN NEAR
THE NATIONAL GUARD ARMORY.
&&
CALLocal storm report, Mar 1, 10:01 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG THOMSON 33.47N 82.50W
03/01/2007 MCDUFFIE GA LAW ENFORCEMENT
POSSIBLE TORNADO. HOUSES DAMAGED...ALONG WITH TREES AND
POWER LINES DOWN NEAR THE INTERSECTION OF GA 150 AND
DALLAS DRIVE. STRUCTURAL DAMAGE NEAR THE INTERSECTION OF
GA 150 AND OLD WASHINGTON ROAD. NUMEROUS TREES DOWN NEAR
THE NATIONAL GUARD ARMORY.
&&
CALThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:38 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 52 min |
| Mar 2, 1:22 AM EST | Severe Thunderstorm Warning | CAE | Aiken | 53 min |
| Mar 2, 1:37 AM EST | Severe Thunderstorm Warning | CAE | Fairfield | 53 min |
| Mar 2, 2:00 AM EST | Tornado Warning | CAE | Aiken | 45 min |
| Mar 2, 2:08 AM EST | Severe Thunderstorm Warning | CAE | Lexington, Richland | 82 min |
| Mar 2, 2:36 AM EST | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 69 min |
| Mar 2, 3:19 AM EST | Severe Thunderstorm Warning | CAE | Aiken | 41 min |
| Mar 2, 3:24 AM EST | Severe Thunderstorm Warning | CAE | Sumter | 53 min |
| Mar 2, 3:38 AM EST | Severe Thunderstorm Warning | CAE | Lee | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.